MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STANDARD STEM 4 NON-CEMENTED; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STANDARD STEM 4 NON-CEMENTED; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 75002701
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a thr performed, an unknown.Sl-plus stem broke.It is unknown when and where the implantation was performed or if a revision surgery is planned.Current status of patient is unknown.
 
Event or Problem Description
It was reported that, after a thr performed on (b)(6)2019, a sl-plus standard stem 4 non-cemented broke.A revision surgery took place (b)(6), where an slr stem was implanted.The patient has been discharged from the hospital.No further complications were reported.
 
Additional Manufacturer Narrative
H2: additional information ¿b5, h6¿.
 
Additional Manufacturer Narrative
D1, d2a, d2b, d4, g4, h3, h6: the device was not returned for investigation.A product evaluation was not possible.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.Further, the respective product specifications have been reviewed without the detection of any indications contributing to the reported failure.The review of historical complaints for the alleged device revealed no additional similar complaints reported for the same batch, and no additional similar complaints for the same product number over the past 12 months with similar a failure mode.A review of past corrective actions was performed.No further escalation is required.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.A review of the device labeling revealed that the ifu (lit.No.12.23, ed.03/21) states implant component fracture of the component as a ¿potential medical device problems¿ in combination with the implantation of a hip prosthesis.Without the requested supporting clinical documentation, the pre/post implantation radiographic imaging or the return of the device, the definitive clinical cause of the reported adverse event could not be determined.The ifu for the sl plus standard stem 4 non-cemented 81098833 0, does list ¿overweight patient, obesity (bmi >30),¿ under risk factors that can influence the success of the operation.Therefore, we cannot rule out the implantation selection and positioning, the patient's weight of > 100kg, bone quality, and a potential trauma and/or fall as likely contributing factors.Since it was reported the patient was discharged from the hospital without further complications, the impact to the patient was the revision and the expected post-operative convalescent period.The performed investigation does not lead to an accurately determined cause.There is no indication that the reported devices failed to meet manufacturing specifications upon release for distribution.Smith+nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
SL-PLUS STANDARD STEM 4 NON-CEMENTED
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20775811
Report Number9613369-2024-00149
Device Sequence Number4400044
Product Code KWY
UDI-Device Identifier07611996078664
UDI-Public7611996078664
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K072852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2026
Device Catalogue Number75002701
Device Lot NumberH1900895
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer11/27/2024
Not provided
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date12/03/2024
01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown